May 11, 2009

Cardiovascular nursing questions

Medical Surgical Nursing review materials about Cardiovascular.


Make your own Quiz!



Correct Answers

1. A home care nurse has given instructions to a client who is beginning therapy with digoxin(Lanoxin). The nurse would evaluate that the client needs reinforcement of the instructions if the client made which of the following statements?

a. " I should call the doctor if my daily pulse rate is under 60 or over 100. "
b. " If I miss a dose, I should just take two the next day. "
c. " I shouldn't change brands without asking the doctor first."
d. " The pills should be kept in the original container so that they don't get mixed up with my other medicines. "

2. A home care nurse who is visiting a client is preparing to remove a dressing from a leg ulcer, the nurse notes that the ulcer is pale and deep and is surrounded by tissue that is cool to touch. The nurse would document that the client's leg ulcer most appropriately identifies which type of ulcer?

a. A vascular ulcer
b. A venous stasis ulcer
c. An arterial ulcer
d. A stage one ulcer

3. A nurse is developing a plan of care for a client who will be admitted to the hospital with diagnosis of deep vein thrombosis (DVT) of the right leg. The nurse develops the plan expecting that the physiscian will precribe which of the following?

a. Maintain the affected leg in a dependent position.
b. Apply cool packs to the affected leg for 20 minutes every 4 hours
c. Maintain bed rest
d. Administer a narcotic analgesic every 4 hours around the clock

4. A nurse is monitoring a client with acute pericarditis for signs of cardiac tamponade. Which assessment finding would indicate the presence of this complication?

a. A pulse rate of 60 beheats per minute
b. Flat neck veins
c. Muffled or distant heart sounds
d. A blood pressure (BP) 0f 128/82 mmHg

5. A clinic nurse is providing instructions to a client with hypertension who will be taking captopril (Capoten). Which instruction would not be a component of the teaching plan?

a. Drink increased amounts of water
b. Change position slowly
c. Avoid taking hot baths or showers
d. Sit down and rest if dizziness or lightheadedness occurs

6. A nurse is providing instructions to a client with a diagnosis of hypertension about items to avoid that are high in sodium. The nurse instructs the client to avoid which of the following?

a. Cantaloupe
b. Broccoli
c. Mineral water
d. Bananas

7. A nurse is reviewing the medical record of a client transferred to the medical unit from the critical care unit. The nurse notes that the client received intraaortic balloon pump (IABP) therapy while in the critical care unit. The nurse would suspect that the client received this therapy for which the following conditions?

a. Congestive heart failure
b.Cardiogenic shock
c. Pulmonary edema
d. Aortic insufficiency

8. A nurse in the medical unit is reviewing the laboratory results of a client who has been transferred from the intensive care unit. The nurse notes that a cardiac troponin T level was drawn on the client while in the intensive care unit. The nurse determines that this test was performed to assisst in diagnosing which of the following conditions?

a. Myocardial Infarction
b. Congestive heart failure
c. Ventricular tachycardia
d. Atrial fibrillation

9. A nurse is caring for a client with cardiac disease who has been placed on cardiac monitor. The nurse notes that the client has developed atrial fibrillation and has a ventricular rate of 150 beats per minute. The nurse would next assess the client for which of the following?

a. Flat neck veins
b. Complaints of nausea
c. Complaints of headache
d. hypotension

10. A nurse is performing an assessment on a client with a diagnosis of left-sided heart failure. Which assessment would elicit specific information about the client's left-sided heart function?

a. Listening to lung sounds
b. Assessing for peripheral and sacral edema
c. Assessing for jugular vein distention
d. Monitoring for organomegaly

11. A clinic nurse is reviewing the assessment findings of a client who has been taking spironolactone (Aldactone) as a treatment for hypertension. Which of the following, if noted in the client's record, would indicate that the client is experiencing a side effects related to the medication?

a. A potassium level of 3.2 mEq/L
b. A potassium level of 5.8 mEq/L
c. Client complaints of contsipation
d. Client complaints of dry skin

12. A nurse is reviewing the electrocardiogram (ECG) rhythm strip obtained on a client with diagnosis of myocardial infarction. The nurse notes that the PR interval is 0.20 seconds. The nurse determines that this is:

a. A normal finding
b. Indicative of atrial flutter
c. Indicative of impending reinfarction
d. Indicative of atrial fibrillation

13. A nurse is documenting information in a client's chart when the ECG telemetry alarm sounds. The nurse notes that the client is in ventricular tachycardia (VT). The nurse quickly rushes to the bedside and performs which assessment first?

a. Blood Pressure
b. Cardiac rate
c. Respiratory rate
d. Responsiveness of the client

14. A left catheter is inserted into a client during cardiac surgery. The nurse is monitoring the left atrial pressure (LAP) and documents that the pressure is normal if which of the following pressure is noted?

a. 8 mm Hg
b. 15 mm Hg
c. 25 mm Hg
d. 32 mm Hg

15. A nurse is developing a plan of care for a client with varicose veins who develops skin breakdown as a result of the disorder and secondary infection. The nurse includes which of the following as a priority in the plan of care?

a. Keep the legs aligned with the heart.
b. Position the client onto the side every shift.
c. Clean the skin with alcohol every hour.
d. Elevate the legs higher than the heart.

16. A nurse is assisting in performing an arterial blood gas analysis on a client. The nurse prepares to initiate which of the following after the blood gas specimen is drawn?

a. Cover the site with 4x4 gauze
b. Apply warm packs to the site
c. Perform range of motion to the fingers of the hand
d. Apply pressure to the site

17. A nurse is caring for a client with a diagnosis of myocardial infarction (MI). The client is experiencing chest pain that is unrelieved by the administration of nitroglycerin, The nurse administers morphine to the client as prescribed by the physician. Following administration of the morphine sulfate, the nurse plans to monitor:

a. Mental status
b. Respirations and blood pressure
c. Urinary output
d. Temperature and blood pressure

18. A nurse is caring for a client with a diagnosis of myocardial infarction (MI). The client calls the nurse because the client is experiencing chest pain. The nurse administers a sublingual nitroglycerin tablet as prescribed. The chest pain is unrelieved by the nitroglycerin. The next nursing action is which of the following?

a. Administer another nitroglycerin tablet
b. Increase the flow rate of the oxygen
c. Contact the physican
d. Call the client's family

19. A nurse is performing an admission assessment of a client with a diagnosis of angina pectoris who takes nitroglycerin for chest pain at home. During the admission, the client complains of the chest pain. The nurse would immediately ask the client which of the following questions?
a. " Are you having any nausea? "
*b. "Where is the pain located?"
c. "Are you allergic to any medications?"
d. "Do you have your nitroglycerin with you?"

20. A client si going to have a cardiac catheterization to diagnose the extent of coronary artery disease. The nurse places highest priority on teaching the client to report which of the following sensations during the procedure?

a. Pressure at the insertion site
b. Urge to cough
c. Warm, flushed feeling
*d. Chest pain

21. A client admitted to the hospital with coronary artery disease complains of dyspnea at rest. A nurse caring for the client uses which of the following items as the best means to monitor respiratory status on an ongoing basis?

a. Oxygen flow meter
*b. Oxygen saturation monitor
c. Telemetry cardiac monitor
d. Apnea monitor

22. A client with a history of anginal pectoris tells the nurse that chest pain usually occurs after going up two flights of stairs or after walking four blocks. The nurse interprets that the client is experiencing which of the following types of angina?

a. Stable
b. unstable
c. Variant
d. Intractable

23. A client has experienced an episode of pulmonary edema. The nurse determines that the client's respiratory status is improving after this episode if which of the following breath sounds is noted?

a. Rales throughout the lung fields
b. Crackles in the bases
c. Wheezes
d. Rhonchi

24. A client is scheduled to begin therapy with acetazolamide (Diamox) for the management of glaucoma. Prior to the initiating therapy, the nurse assesses the client for a history of allergy or sensitivity to which of the following?

a. Corticosteroids
b. Nonsteroidal antiinflammatory agents
c. Penicillin
d. Sulfa drugs

25. A client's ECG strip shows atrial and ventricular rates of 70 complexes per minute. The P-R interval is 0.16 second, the QRS complex measures 0.06 second, and the P-R interval is slightly irregular. The nurse interprets this rhythm to be which of the following?

a. Sinus bradycardia
b. Normal sinus rhythm
c. Sinus tachycardia
d. Sinus arrythmia

2 comments:

aries said...

Very nice practice questions about Cardiovascular Nursing

Gab said...

I enjoy doing it :-) put I need a rational behind. So at least i have an ideal why am I wrong with those certain questions.